MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035421540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the device returned with stryker microcatheter.There were no anomalies noted to the microcatheter.The coil delivery wire was found to be severely kinked/bent in multiply areas.Significant amount of dry blood on the coil delivery wire was noted.The main coil was found to be detached and not returned.The coil introducer sheath was not returned.Coil jammed functional test was unable to perform as the coil was found to be detached.An attempt was taken to remove the coil delivery wire for further analysis.Due to dry blood, it was not possible to flush the device.The coil delivery could not be advanced due to significant friction caused by dry blood.An attempt was taken to retract the coil delivery wire; however, it was not possible.The catheter was cut in a few places to remove the coil deliver wire.The coil delivery wire could be removed but it broke and was severely damaged during the analysis.The coil was found to be detached and not present inside the microcatheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil jammed could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition prior to use on the patient, continuous flush was set up and maintained and the patient¿s anatomy was described as 'moderately torturous'.The device was analyzed and the main coil was found to be detach and not returned.The coil delivery wire was found to be severely kinked/bent in multiply areas and stuck inside the microcatheter due to dry blood.It is very probable that insufficient flush and the moderately tortuous anatomy may have caused friction, damages to the device and the reported issue.An assignable cause of procedural factors will be assigned to the as reported 'coil jammed', and to the as analyzed codes 'main coil prematurely detached/separated during use', 'coil delivery wire kinked/bent', and 'coil delivery wire jammed' as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description
The coil (subject device) was returned for analysis, and it was discovered that the coil (subject device) was found to be prematurely detached during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18322760
Report Number3008881809-2023-00580
Device Sequence Number17924693
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public04546540697998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Catalogue NumberM0035421540
Device Lot Number24214846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER).; MEDTRONIC MICROCATHETER (NON-STRYKER).; SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown
Patient RaceAsian